Alert archive / Wyoming / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 40, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2005, 7:26 PM MDT for Laramie County, Wyoming. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 7:26 PM MDT (01:26 UTC)
- Expired
- Jun 6, 2005, 8:33 PM MDT
- In force
- 67 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 29 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.4 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 3846 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 070126 SVRCYS WYC021-070230- /O.NEW.KCYS.SV.W.0040.050607T0126Z-050607T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 726 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING THIS INCLUDES THE CITY OF CHEYENNE * UNTIL 830 PM MDT * AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR NORTH CHEYENNE...OR ABOUT 7 MILES NORTHEAST OF CHEYENNE...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GUN BARREL BY 805 PM MDT MERIDEN REST AREA BY 815 PM MDT LAT...LON 4158 10490 4100 10488 4104 10410 4153 10411 $$ DAUGHERTY
2 follow-up statements
000 WWUS55 KCYS 070203 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 803 PM MDT MON JUN 6 2005 WYC021-070230- /O.CON.KCYS.SV.W.0040.000000T0000Z-050607T0230Z/ LARAMIE WY- 803 PM MDT MON JUN 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 830 PM MDT FOR EASTERN LARAMIE COUNTY... AT 757 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF HWY 85 MM 32...OR ABOUT 26 MILES NORTHEAST OF CHEYENNE...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... HWY 85 MM 32 BY 740 PM MDT 8 MILES NORTHWEST OF HWY 85 AT HIGHWAY 216 BY 805 PM MDT 9 MILES NORTHWEST OF GUN BARREL BY 815 PM MDT 6 MILES NORTHWEST OF HWY 85 MM 50 BY 820 PM MDT MERIDEN REST AREA BY 825 PM MDT LAT...LON 4158 10490 4100 10488 4104 10410 4153 10411 $$ DAUGHERTY
000 WWUS55 KCYS 070233 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 831 PM MDT MON JUN 6 2005 WYC021-070241- /O.EXP.KCYS.SV.W.0040.000000T0000Z-050607T0230Z/ LARAMIE WY- 831 PM MDT MON JUN 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LARAMIE COUNTY EXPIRES AT 830 PM MDT... THE SEVERE THUNDERSTORM THAT WAS IN EFFECT FOR EASTERN LARAMIE COUNTY HAS BEEN ALLOWED TO EXPIRE. THE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER POSES A SEVERE WEATHER THREAT TO EASTERN LARAMIE COUNTY. IF SEVERE WEATHER WAS OBSERVED...CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN CHEYENNE WYOMING. LAT...LON 4158 10490 4100 10488 4104 10410 4153 10411 $$ DAUGHERTY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:47 PM MDT, 4 hours 39 minutes earlier.
Area forecast discussion, Jun 6, 2:47 PM MDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 247 PM MDT MON JUN 6 2005 .SHORT TERM...CURRENTLY BACKING UP THE RIW OFFICE...WITH ACTIVE WEATHER OCCURRING...SO WILL KEEP IT SHORT AND TO THE POINT. NOT MAKING ANY BIG CHANGES TO THE SHORT TERM PORTION OF THE FORECAST AS IT APPEARS TO HAVE A GOOD HANDLE ON THE SITUATION. PACIFIC COLD FRONT ENTERING THE NORTHWESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON WILL CONTINUE TO PRODUCE SEVERE WEATHER INTO THIS EVENING AS IT MOVES SOUTHWARD. A PIECE OF SHORTWAVE ENERGY WILL MOVE OVER THE FORECAST AREA TUE AND COULD PRODUCE MORE ACTIVE WEATHER. .LONG TERM...RATHER STRONG SOUTHWESTERLY FLOW ALOFT FOR WED AS A BROAD UPPER LOW MOVES FROM THE PACIFIC NORTHWEST TO NORTHERN MT AND SOUTHERN SASKATCHEWAN. SOUTHWESTERLY FLOW WILL CONTINUE THU AS THE UPPER LOW MORPHS INTO AN ELONGATED TROUGH WHICH MOVES OVER WY. THE TROUGH WILL MOVE ACROSS THE FORECAST AREA LATE THU THEN UPPER FLOW WILL BECOME ESSENTIALLY ZONAL FRI. PIECES OF SHORTWAVE ENERGY WILL CONTINUE TO MOVE ACROSS THE REGION FRI AND FRI NIGHT THEN SOME UPPER DIFFLUENCE WILL IMPACT THE AREA SATURDAY. ANOTHER SHORTWAVE WILL EFFECT THE REGION SUNDAY BEFORE A LOW AMPLITUDE UPPER RIDGE MOVES OVER THE AREA MON. AT THE SURFACE...A TIGHT PRESSURE GRADIENT WILL PRODUCE BREEZY AREAS WED. A FEW SHOWERS AND THUNDERSTORMS CANNOT BE RULED OUT WED WITH MARGINAL MOISTURE AND WEAK INSTABILITY PROGGED. WED WILL BE A BIT COOLER THAN TUE. MOISTURE WILL INCREASE THU WITH SIMILAR TEMPERATURES AND A CHANCE OF RAIN. CHANCE OF MAINLY LATE DAY THUNDERSTORMS WILL CONTINUE FRI WITH HIGH TEMPS A COUPLE DEGREES WARMER. WARMER AGAIN FOR SAT AND SUN WITH A CHANCE OF RAIN. MON LOOKS TO BE DRY WITH APPROXIMATELY NORMAL TEMPS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...FLOOD WARNING PART OF LARAMIE VALLEY ZONE 65 UNTIL TUE MORNING. NE...NONE. &&
Hazardous weather outlook, Jun 6, 2:44 PM MDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 244 PM MDT MON JUN 6 2005 NEZ019-020-054-WYZ059>064-066>070-072045- SCOTTS BLUFF-BANNER-KIMBALL-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE- GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 244 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING MAINLY FROM CARBON AND ALBANY COUNTIES NORTHWARD OVER CONVERSE AND NIOBRARA COUNTIES. A FEW OF THESE STORMS COULD PRODUCE GUSTY WINDS...BRIEF HEAVY RAIN AND PERHAPS SOME SMALL HAIL...ESPECIALLY IN CONVERSE AND NIOBRARA COUNTIES. ELSEWHERE WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ON TUESDAY...AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. WYZ065-072045- LARAMIE VALLEY- 244 PM MDT MON JUN 6 2005 .DAY ONE...THIS AFTERNOON AND TONIGHT A FLOOD WARNING HAS BEEN ISSUED FOR THE LARAMIE RIVER IN THE VICINITY OF LARAMIE THROUGH TUESDAY MORNING. PLEASE REFER TO THE LATEST FLOOD STATEMENT (CYSFLWCYS OR CYSFLSCYS) FOR MORE DETAILS. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ON TUESDAY...AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-021-055-072045- SIOUX-DAWES-BOX BUTTE-MORRILL-CHEYENNE- 244 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. ...TORNADO WATCH IN EFFECT UNTIL 10 PM MDT... .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON INTO THIS EVENING. A FEW OF THESE STORMS COULD PRODUCE TORNADOES...LARGE HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED MAINLY ON TUESDAY...AND THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. REPORT ALL SEVERE WEATHER TO YOUR LOCAL EMERGENCY MANAGEMENT OR THE NATIONAL WEATHER SERVICE. GRIFFITH
In the hours before
Special weather statement, Jun 6, 2:10 PM MDT, 5 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 210 PM MDT MON JUN 6 2005 NEZ001>003-021-055-070400- BOX BUTTE-CHEYENNE-DAWES-MORRILL-SIOUX- 210 PM MDT MON JUN 6 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 420 IN EFFECT UNTIL 10 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 5 COUNTIES IN WESTERN NEBRASKA BOX BUTTE... CHEYENNE... DAWES... MORRILL... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...SIDNEY...BRIDGEPORT... BAYARD...CHADRON AND HARRISON.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Niobrara | 26 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.